Alert archive / Alabama / Severe Thunderstorm Warnings in 1995
Severe Thunderstorm Warning 372, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Dec 17, 1995, 9:37 PM CST for Baldwin County, Mobile County, Alabama. It was in force for 68 min.
The area
The counties it named.
The facts
- Issued
- Dec 17, 1995, 9:37 PM CST (03:37 UTC)
- Expired
- Dec 17, 1995, 10:45 PM CST
- In force
- 68 min
- Issued by
- NWS Mobile, AL
- Area
- Whole counties
Counties Baldwin County, AL, Mobile County, AL
The radar
The Mobile radar (KMOB), 25 km from the middle of the area, began a volume at 03:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 00:00Z, 3.6 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 612 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 75 m²/s²
- 0-3 km storm-relative helicity
- 285 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KMOB 180340 COR SVRMOB ALC003-097-180445- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MOBILE AL 937 PM CST SUN DEC 17 1995 THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 1045 PM CST FOR PEOPLE IN THE FOLLOWING LOCATIONS... IN SOUTHWEST ALABAMA ...BALDWIN COUNTY...SOUTHEASTERN MOBILE COUNTY AT 937 PM CST...WEATHER SERVICE RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS MOVING OVER THE SOUTHEAST PART OF MOBILE COUNTY STETCHING NORTHEAST INTO NORTHERN BALDWIN COUNTY. MOVEMENT WAS TO THE EAST NORTHEAST AT 35 MILES AN HOUR. THIS LINE OF STORMS WILL BE AFFECTING THE TOWNS OF STOCKTON...DAPHNE...BAYOU LA BATRE...HERON BAY...DAUPHIN ISLAND...FORT MORGAN...FOLEY AND FAIRHOPE DURING THE HOUR. SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 55 MPH...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DON'T DRIVE INTO AREAS WHERE WATER COVERS THE ROAD.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 17, 7:28 PM CST, 2 hours 9 minutes earlier.
Area forecast discussion, Dec 17, 7:28 PM CST, 2 hours 9 minutes before
AREA FORECAST DISCUSSION...MESOSCALE UPDATE... NATIONAL WEATHER SERVICE MOBILE AL 728 PM CST SUN DEC 17 1995 LINE OF TRW HAS DEVELOPED A LEWP OVER GREENE AND GEORGE COUNTIES MS AND IS ADVANCING RAPIDLY INTO WASHINGTON AND MOBILE COUNTIES AL. IR SAT LOOP TREND HAS BEEN FOR WARMING TOPS UNTIL 00Z WHEN TOPS HAVE COOLED AGAIN IN RESPONSE TO AXIS OF MAXIMUM MOISTURE CONVERGENCE PER 00Z MAP DATA AND NEAR ZONE OF COOLING ALOFT IN RUC DATA. 00Z MAP PRES FALLS INDICATE A CONTINUED EASTWARD MOVEMENT ALONG THETA-E AXIS ALONG THE COAST. DESPITE IR SAT INDICATING COOLING TOPS...AIR MASS IS STABILIZING WITH LI`S BETWEEN -1 AND -2 AND TRWS WILL WEAKEN AS THEY CONTINUE EWD AWAY FROM AXIS OF MAX MOISTURE CONVERGENCE. SUGGEST UPDATE WRN COUNTIES WITH RAIN ENDING LATER TONIGHT AND REMOVE MENTION OF SEVERE. MAY NEED TO LOWER TEMPS A CAT AS TEMPS ARE AT OR NEAR LOWS NOW. DRE
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 17, 7:28 PM CST | Severe Thunderstorm Warning | MOB | Washington | 62 min |
| Dec 17, 7:56 PM CST | Severe Thunderstorm Warning | MOB | Mobile | 64 min |
| Dec 18, 7:52 AM CST | Severe Thunderstorm Warning | MOB | Mobile | 68 min |
| Dec 18, 8:02 AM CST | Tornado Warning | MOB | Mobile | 58 min |
| Dec 18, 8:46 AM CST | Severe Thunderstorm Warning | MOB | Baldwin | 59 min |
| Dec 18, 10:41 AM CST | Severe Thunderstorm Warning | MOB | Baldwin | 64 min |
| Dec 18, 11:19 AM CST | Severe Thunderstorm Warning | MOB | Conecuh, Monroe | 56 min |
| Dec 18, 3:04 PM CST | Severe Thunderstorm Warning | MOB | Clarke, Washington | 56 min |
| Dec 18, 3:27 PM CST | Severe Thunderstorm Warning | MOB | Choctaw | 63 min |
| Dec 18, 3:37 PM CST | Severe Thunderstorm Warning | MOB | Mobile | 68 min |
| Dec 18, 3:43 PM CST | Flash Flood Warning | MOB | Washington | 6 hr |
| Dec 18, 4:01 PM CST | Severe Thunderstorm Warning | MOB | Wilcox | 59 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 1995Every severe thunderstorm warning in 1995
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.